I am a 24 year old female, who was diagnosed with dysmenorrhea about two years ago. Last year I was given Mefenamic acid by my doctor to take for the pain and nausea. But, the medicine is not helping me, I still have pain and vomiting. Is there anything else I can take for this?
Welcome to icliniq.com.
Dysmenorrhea is not a diagnosis, it is only a symptom. Let me put few possible causes and their evaluation and treatment forward.
At this young age, the most common cause is spasmodic dysmenorrhea. The cervix is tight and the blood when trying to make its way during periods, will stretch the canal and cause pain. Pain is only during periods, on day 1 and 2. After that, the main bleeding is over, and pain disappears.
If the amount of bleeding is more than normal, you can get a scan to rule out any masses or adhesions.
The pain can be controlled by taking birth control pills for six months or more. It will stop ovulation, reduce the amount of blood loss and has no side effects, and it can be taken for any number of years.
If you are sexually active, then it can be infection around the uterus know as PID (pelvic inflammatory disease). Vaginal infection is transmitted during sex, so both you and your partner have to be treated at the same time, or else you will get infected again. You may have white or yellow or grayish discharge with or without itching, foul smell, pain during sex.
Before treatment, confirm that you are not pregnant. I suggest you try taking the following.
Do treat it, as delay may send the infection inwards and may affect both of you. Consult your specialist doctor, discuss with him or her and start taking the medicines after their consent.
Another possibility is endometriosis, every month the blood flows out, but a small fraction also flows into the abdomen through the tubes. This can settle around the uterus and cause adhesions onto the surrounding muscles, ligaments, and bones. This causes throbbing lower abdomen pain before periods, which gradually increases and stays even after periods are over. Sex is very painful. A scan can be done and the restricted mobility of uterus can be seen. This can be solved by reducing flow or stopping periods with hormone pills.
Get an ultrasound scan of the pelvis, to rule out any uterine polyp or fibroids. There may be nothing but pain only, gradually increasing every month.
Hope I have clarified your doubts, do write back.
For more information consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
.. not use Terbinaforce plus cream anywhere on the body. Do not even think of using it on your genitals. Terbinaforce plus cream (Clobetasol Topical, Ofloxacin Topical, Ornidazole Topical and Terbinafine Topical) has a potent steroid in it. They wou... Read fullI have colorless and odorless discharge. Is it due to hormonal imbalance?
.. starting FAS-3 kit (Fluconazole, Azithromycin, and Secnidazole) weekly, one tab eight hourly for three weeks. Then insert Canesten (Clotrimazole) vaginal cream internally for seven days. Then Candid (Clotrimazole) dusting powder externally. Start ... Read fullMay I know the treatment for vaginal infection?
.. yourself checked by a gynecologist internally. Also, get a vaginal swab test done. I suggest you apply the Candid B cream (Clotrimazole and Beclomethasone dipropionate) locally till then. Please consult your doctor, discuss with him or her and ta... Read full
Also Read Answers From:
Ask your health query to a doctor online?Ask an Obstetrician & Gynaecologist Now